MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008350
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.A 3.50 x 8 synergy drug-eluting stent was selected for use to treat a lesion.The device was advanced over a guide wire, through the guide catheter; however, a stent "floating" on the shaft of the delivery system was noted.The delivery system was removed from the wire.However, upon inspection, there was the crimped stent on the balloon along with the "floating" stent.The device was never used inside the patient's body.The procedure was completed using a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the synergy ii, us, mr 3.5x8mm, stent delivery system was returned for analysis.The device was returned with a ¿floating¿ stent on the catheter shaft.The product mandrel was removed from the device and not returned.A visual examination of the crimped stent found there was no visible damage on the crimped stent.The crimped stent outer diameter measured using snap gauge and is within the maximum crimped stent specification and there were no issues with the crimp stent profile.A visual examination of the balloon was performed and no issues were identified with the balloon cones.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.There was a reddish medium present in the balloon folds.As part of analysis the balloon was inflated, using an encore hand held inflation device the balloon was inflated to rated burst pressure (rbp) and no issues were noted.The stent deployed with no issue and the deflation time was 2.89 seconds.A visual and tactile examination found an additional stent loaded on the hypotube.The ¿floating¿ stent was damaged with struts overlapping and crushed.There were 7 strut rows on the stent.It appeared to be in an expanded state.The ¿floating¿ stent was removed distally from the device.A visual and tactile examination found no issue with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found no damage to the tip.The stents were returned and reunited with the delivery system.No other damage noted on the device during analysis.The investigation conclusion is manufacturing execution error as the manufacturing process was not executed as validated/as designed.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7429079
Report Number2134265-2018-02952
Device Sequence Number11301926
Product Code NIQ
UDI-Device Identifier08714729840008
UDI-Public08714729840008
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2018
Device Model NumberH7493926008350
Device Catalogue Number39260-0835
Device Lot Number0021518335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR